Alert archive / Kansas / Wind Advisories in 2025
Wind Advisory 1, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Feb 13, 2025, 2:25 PM CST for 18 counties in Kansas. It took effect at Feb 14, 2025, 6:29 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2025, 2:25 PM CST (20:25 UTC)
- In effect from
- Feb 14, 2025, 6:29 AM CST
- Expired
- Feb 14, 2025, 5:53 PM CST
- In force
- 11 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 53 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
039 WWUS73 KICT 132025 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 225 PM CST Thu Feb 13 2025 KSZ032-033-047>052-067-068-082-083-141030- /O.NEW.KICT.WI.Y.0001.250214T1500Z-250215T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Kingman-Sedgwick- Including the cities of Kingman, Derby, Great Bend, Lincoln, Bel Aire, Wilson, Sterling, Wichita, Ellsworth, Hutchinson, Valley Center, McPherson, Peabody, Newton, Marion, Salina, Lyons, Hillsboro, Sylvan Grove, Park City, Russell, and Haysville 225 PM CST Thu Feb 13 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From 9 AM to 6 PM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Cuellar
3 follow-up statements
001 WWUS73 KICT 140809 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 209 AM CST Fri Feb 14 2025 KSZ053-069-070-091>093-150000- /O.EXA.KICT.WI.Y.0001.250214T1500Z-250215T0000Z/ Chase-Butler-Greenwood-Harper-Sumner-Cowley- Including the cities of Andover, Arkansas City, Strong City, El Dorado, Madison, Anthony, Attica, Cottonwood Falls, Augusta, Eureka, Winfield, Harper, Wellington, and Rose Hill 209 AM CST Fri Feb 14 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Chase, Butler, Cowley, Harper, Sumner, and Greenwood Counties. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ KSZ032-033-047>052-067-068-082-083-150000- /O.CON.KICT.WI.Y.0001.250214T1500Z-250215T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Kingman-Sedgwick- Including the cities of Peabody, Park City, McPherson, Great Bend, Wilson, Ellsworth, Russell, Kingman, Valley Center, Bel Aire, Sterling, Wichita, Lincoln, Lyons, Haysville, Marion, Salina, Hutchinson, Derby, Sylvan Grove, Hillsboro, and Newton 209 AM CST Fri Feb 14 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Kleinsasser
960 WWUS73 KICT 141229 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 629 AM CST Fri Feb 14 2025 KSZ032-033-047>053-067>070-082-083-091>093-150000- /O.EXT.KICT.WI.Y.0001.250214T1229Z-250215T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner- Cowley- Including the cities of Peabody, Park City, Wellington, Attica, Cottonwood Falls, McPherson, Great Bend, Wilson, Russell, Kingman, Valley Center, Harper, Bel Aire, Andover, Anthony, Sterling, Augusta, Eureka, Wichita, Lincoln, Arkansas City, Lyons, Strong City, El Dorado, Madison, Haysville, Marion, Derby, Salina, Hutchinson, Ellsworth, Winfield, Sylvan Grove, Hillsboro, Rose Hill, and Newton 629 AM CST Fri Feb 14 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Kleinsasser
895 WWUS73 KICT 142353 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 553 PM CST Fri Feb 14 2025 KSZ032-033-047>053-067>070-082-083-091>093-150100- /O.CAN.KICT.WI.Y.0001.000000T0000Z-250215T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner- Cowley- Including the cities of Rose Hill, Derby, McPherson, Lincoln, Bel Aire, Winfield, Newton, Strong City, Marion, Attica, Sylvan Grove, Andover, Eureka, Wilson, Valley Center, Russell, Augusta, Anthony, Ellsworth, Peabody, Lyons, Madison, Wichita, Haysville, Hutchinson, Great Bend, Sterling, Cottonwood Falls, Salina, Harper, El Dorado, Hillsboro, Park City, Kingman, Wellington, and Arkansas City 553 PM CST Fri Feb 14 2025 ...WIND ADVISORY IS CANCELLED... The threat has ended. $$ McGuire
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Feb 13, 12:03 PM CST, 2 hours 22 minutes earlier. Its key messages:
- Dangerous cold wind chills this morning for central Kansas
- Strong south winds expected on Friday
- More cold air will spread southward across Kansas for this weekend along with a chance of rain transitioning to snow for central Kansas on Saturday
- Next week has potential for a bitter cold arctic airmass to plunge southward across the region along with accumulating snow Monday night-Tuesday
Area forecast discussion, Feb 13, 12:03 PM CST, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1203 PM CST Thu Feb 13 2025 .KEY MESSAGES... - Dangerous cold wind chills this morning for central Kansas - Strong south winds expected on Friday - More cold air will spread southward across Kansas for this weekend along with a chance of rain transitioning to snow for central Kansas on Saturday - Next week has potential for a bitter cold arctic airmass to plunge southward across the region along with accumulating snow Monday night-Tuesday && .DISCUSSION... Issued at 218 AM CST Thu Feb 13 2025 Arctic high pressure centered over Kansas early this morning has resulted in very cold temperatures/dangerous wind chills. A cold weather advisory is in effect through 9am. The arctic high pressure will shift eastward heading into tonight with southerly winds returning. Surface pressure gradient will tighten up significantly across Kansas on Friday in response to strong lee cyclogenesis over eastern Colorado. Models continue to show unusually strong 850mb wind speeds which will aid in boosting the sustained wind speeds and creating stronger wind gusts with high likelyhood of reaching wind advisory levels on Friday. Latest model runs of GFS/ECMWF have dampened the strength of the next weather system for Friday night/Saturday. A rain changing to snow scenario is still there but the amount of associated precipitation has reduced noticeably over the past couple of model runs. Polar air will surge southward on Saturday with falling temperatures in the afternoon. The polar airmass will remain entrenched over Kansas through the weekend with subzero wind chills likely for most of the area late Saturday night/Sunday morning. Next week several global models are highlighting a second potentially more serious southward plunge of even colder air. This model signal has indications of an arctic outbreak impacting much of the region for Tuesday- Thursday. ECMWF EFI index values for Tmax/Tmin show possible for record setting cold temperatures for much of the region. Also of note, accumulating snow could affect Kansas Monday night- Tuesday with models still showing decent lift along a well pronounced mid-level frontogenesis zone. This scenario of arctic air plunging southward and snow is still several days away but definitely something we will be keeping a close eye on. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1150 AM CST Thu Feb 13 2025 Main aviation concern will be strong south winds on Fri. Currently have strong surface high pressure over the area which is providing clear skies and light winds. This feature will shift east tonight into Fri as lee troughing strengthens. This will lead to strong south winds on Friday. We are currently expecting sustained speeds by the late morning in the 30-35 mph range with gusts 40-45 mph. Some locations across central KS may even gust to around 50. The exception will be KCNU, which will see winds about 10-15mph lighter. Clouds will be on the increase late tonight into Fri but will remain at VFR levels. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...CDJ AVIATION...RBL
Hazardous weather outlook, Feb 13, 11:44 AM CST, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1144 AM CST Thu Feb 13 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-141000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1144 AM CST Thu Feb 13 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A storm system could bring more light snow to the region for late Friday night into Saturday. Meanwhile a second storm system is forecast to bring yet another round of snow to the area on Monday night into Tuesday. Stay tuned as we continue to refine forecast details in the coming days. Subzero wind chills will be possible on Sunday morning as more arctic air surges southward across the region. There is potential for even colder arctic air to overspread the entire region on Tuesday and Wednesday next week. This could cause another round of extreme cold and dangerously cold wind chills. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.